MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTATABLE SNARE; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION ROTATABLE SNARE; SNARE, FLEXIBLE
Model Number M00561831
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Facility name: (b)(6) hospital.Facility address: (b)(6).(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a rotatable medium oval med stiff snare was prepared for use during a polypectomy procedure performed on (b)(6) 2021.It was reported that before performing the polypectomy procedure, the staff checked if the snare would extend/deploy.When the loop was checked, it could not be used because it was torn/broken from the tip part of the loop.The torn/broken part of the loop wire (tip) appeared to be burnt black.The procedure was completed with another rotatable snare.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: (facility name) (b)(6) block e1: (facility address) (b)(6) block h6: problem code a0401 captures the reportable event of snare loop broken.Block h10: (product investigation) one rotatable snare was received for analysis.A visual inspection noted the loop was broken and with evidence of blackened wire (burned).The reported event of loop break was confirmed.This failure may occur due to an excessive application of power during the cauterization process, which causes an overheating of the wire and finally it breaks.The product record review confirmed that this is not a new failure type and the risk is anticipated.There is no evidence of a manufacturing issue, design or user issue which could have caused the complaint.Therefore, taking into consideration the evaluation conducted at the complaint investigation site and the details of the complaint, this investigation is assigned the most probable conclusion code of adverse event related to procedure.This is defined as a complaint were an adverse event occurred during the procedure and the device had no influence on the event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a rotatable medium oval med stiff snare was prepared for use during a polypectomy procedure performed on (b)(6), 2021.It was reported that before performing the polypectomy procedure, the staff checked if the snare would extend/deploy.When the loop was checked, it could not be used because it was torn/broken from the tip part of the loop.The torn/broken part of the loop wire (tip) appeared to be burnt black.The procedure was completed with another rotatable snare.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ROTATABLE SNARE
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11671636
Report Number3005099803-2021-01558
Device Sequence Number16889560
Product Code FDI
UDI-Device Identifier08714729283997
UDI-Public08714729283997
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160637
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2023
Device Model NumberM00561831
Device Catalogue Number6183
Device Lot Number0026221907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1